DOCUMENTA MATHEMATICA, Vol. 15 (2010), 939-955

Wojciech Mlotkowski

Fuss-Catalan Numbers in Noncommutative Probability

We prove that if $p,r\in\{R}$, $p\ge1$ and $0le rle p$ then the Fuss-Catalan sequence $\binom{mp+r}m\frac{r}{mp+r}$ is positive definite. We study the family of the corresponding probability measures $\mu(p,r)$ on $\{R}$ from the point of view of noncommutative probability. For example, we prove that if $0le 2rle p$ and $r+1le p$ then $\mu(p,r)$ is $\boxplus$-infinitely divisible. As a by-product, we show that the sequence $\frac{m^m}{m!}$ is positive definite and the corresponding probability measure is $\boxtimes$-infinitely divisible.

2010 Mathematics Subject Classification: Primary 46L54; Secondary 44A60, 60C05

Keywords and Phrases: Fuss-Catalan numbers, free, boolean and monotonic convolution

Full text: dvi.gz 29 k, dvi 70 k, ps.gz 291 k, pdf 175 k.